Preprints

  • C. Cancès, D. Matthes, and F. Nabet
    A two-phase two-fluxes degenerate Cahn-Hilliard model as constrained Wasserstein gradient flow.
    Submitted version.

Published Papers

Note: Due to the usual issues with the copyright, the preprints provided for download below are not fully identical to the eventually published papers. In some cases, there is a significant difference with respect to presentation, mathematical correctness and completeness of references.

  • D. Matthes and S. Plazotta
    A variational formulation of the BDF2 method for metric gradient flows.
    Preprint, Published version.
  • J.A. Carrillo, B. Düring, D. Matthes, and D.S. McCormick.
    A Lagrangian scheme for the solution of nonlinear diffusion equations using moving simplex meshes.
    Journal of Scientific Computing (2017).
    Preprint, Published Version.
  • O. Junge, D. Matthes, and H. Osberger.
    A fully discrete variational scheme for solving nonlinear Fokker-Planck equations in multiple space dimensions.
    SIAM J. Numer. Anal. 55 (2017), no. 1, 419--443.
    Preprint, Published version.
  • D. Matthes and J. Zinsl.
    Existence of solutions for a class of fourth order cross-diffusion systems of gradient flow type.
    Nonlinear Analysis 159 (2017), 316--338.
    Submitted version, Published version.
  • D. Matthes and B. Söllner.
    Convergent Lagrangian discretization for drift-diffusion with nonlocal aggregation.
    Chapter in: "Innovate Algorithms and Analysis", 313--351.
    Edited by L. Gosse et al., Springer INdAM series 16 (2017).
    Preprint,Entire collection.
  • A. Denner, O. Junge, and D. Matthes.
    Computing coherent sets using the Fokker-Planck equation.
    Journal of Computational Dynamics 3 (2016), no. 2, 163--177.
    Preprint, Published version.
  • U. Bücking and D. Matthes.
    Constructing solutions to the Björling problem for isothermic surfaces by structure preserving discretization.
    Chapter in "Advances in Discrete Differential Geometry", 309--346.
    Edited by A.I. Bobenko (Springer 2016).
    Preprint version, Entire collection.
  • D. Loibl, D. Matthes, and J. Zinsl.
    Existence of weak solutions to a class of fourth order partial differential equations with Wasserstein gradient flow structure.
    Potential Analysis 45 (2016), no. 4, 755-776.
    Preprint, Published version.
  • J.-F. Mennemann, D. Matthes, R.M. Weishäupl, and T. Langen.
    Optimal control of Bose-Einstein condensates in three dimensions.
    New Journal of Physics 17 (2015), 113027.
    Preprint, Published version.
  • J. Maas and D. Matthes.
    Long-time behavior of a finite volume discretization for a fourth order diffusion equation.
    Nonlinearity 29 (2016), no. 7, 1992.
    Preprint, Published version.
  • H. Osberger and D. Matthes.
    Convergence of a fully discrete variational scheme for a thin-film equation.
    Radon Ser. Comput. Appl. Math. 18 (2017), 356--399.
    Preprint, Published version.
  • D. Matthes and H. Osberger.
    A convergent Lagrangian discretization for a nonlinear fourth order equation.
    Found. Comput. Math. 17 (2017), no. 1, 73-–126.
    Preprint, Published version.
  • J. Zinsl and D. Matthes.
    Transport distances and geodesic convexity for systems of degenerate diffusion equations.
    Calc. Var. Partial Differential Equations 54 (2015), no. 4, 3397--3438.
    Preprint, Published version.
  • J. Zinsl and D. Matthes.
    Exponential convergence to equilibrium in a gradient flow system modeling chemotaxis.
    Analysis and PDE 8 (2015), no. 2, 256--466.
    Preprint, Published version.
  • F. Bassetti, L. Ladelli, and D. Matthes.
    Infinite energy solutions to inelastic homogeneous Boltzmann equations.
    Electron. J. Probab. 20 (2015), no. 89, 1--34.
    Preprint version, Published version.
  • D. Matthes and H. Osberger.
    Convergence of a variational Lagrangian scheme for a nonlinear drift diffusion equation.
    ESAIM Math. Model. Numer. Anal. 48 (2014), 697--726.
    Preprint, Published version.
  • F. Bassetti and D. Matthes.
    Multi-dimensional smoothing transformations: existence, regularity and stability of fixed points.
    Stochastic Process. Appl. 124 (2014), no. 1, 154--198.
    Preprint, Published version.
  • M. Di Francesco, M. Fornasier, J.C. Hütter, and D. Matthes.
    Asymptotic behavior of gradient flows driven by nonlocal power repulsion and attraction potentials in one dimension.
    SIAM J. Math. Anal. 46 (2014), no. 6, 3814--3837.
    Preprint, Published version.
  • M. Di Francesco and D. Matthes.
    Curves of steepest descent are entropy solutions for a class of degenerate convection-diffusion equations.
    Calc. Var. Partial Differential Equations 50 (2014), no. 1, 199--230.
    Preprint, Published version.
  • M. Bukal, A. Jüngel, and D. Matthes.
    A multidimensional nonlinear sixth-order quantum diffusion equation.
    Ann. Inst. H. Poincaré Anal. Non Linéaire 30 (2013), no. 2, 337-365.
    Preprint, Published version.
  • S. Lisini, D. Matthes, and G. Savaré.
    Cahn-Hilliard and thin film equations with nonlinear mobility as gradient flows in weighted-Wasserstein metrics.
    J. Differential Equations 253 (2012), no. 2, 814--850.
    Preprint, Published version.
  • D. Matthes and G. Toscani.
    Variation on a theme by Bobylev and Villani.
    C. R. Math. Acad. Sci. Paris 350 (2012), no. 1-2, 107--110.
    Preprint, Published version.
  • M. Bukal, A. Jüngel, and D. Matthes.
    Entropies for radially symmetric higher-order nonlinear diffusion equations.
    Commun. Math. Sci. 9 (2011), no. 2, 353--382.
    Preprint, Published version.
  • B. Düring, D. Matthes, and P. Milisic.
    A gradient flow scheme for nonlinear fourth order equations.
    Discrete Contin. Dyn. Syst. Ser. B 14 (2010), no. 3, 935--959.
    Preprint, Published version.
  • D. Matthes and G. Toscani.
    Propagation of Sobolev regularity for a class of random kinetic models on the real line.
    Nonlinearity 23 (2010), no. 9, 2081.
    Preprint, Published version.
  • D. Matthes, A. Jüngel, and G. Toscani.
    Convex Sobolev inequalities derived from entropy dissipation.
    Arch. Ration. Mech. Anal. 199 (2011), no. 2, 563--596.
    Preprint, Published version.
  • F. Bassetti, L. Ladelli, and D. Matthes.
    Central limit theorem for a class of one-dimensional kinetic equations.
    Prob. Theory Related Fields 150 (2010), no. 1-2, 77--109.
    Preprint, Published version.
  • D. Matthes, R. J. McCann, and G. Savaré.
    A family of fourth order equations of gradient flow type.
    Comm. P.D.E. 34 (2009), no. 11, 1352--1397.
    Preprint, Published version.
  • B. Düring, D. Matthes, and G. Toscani.
    Kinetic equations modelling wealth redistribution: a comparison of approaches.
    Phys. Rev. E 78 (2008), no. 5, 050801.
    Preprint, Published version.
  • D. Matthes and G. Toscani.
    Analysis of a model for wealth redistribution.
    Kinet. Relat. Models 1 (2008), no. 1, 1--27.
    Preprint, Published version.
  • D. Matthes and G. Toscani.
    On steady distributions of kinetic models of conservative economies.
    J. Stat. Phys. 130 (2008), no. 6, 1087--1117.
    Preprint, Published version.
  • P. Amster, A. Jüngel, and D. Matthes.
    Non-homogeneous boundary conditions for a fourth-order diffusion equation.
    C. R. Math. Acad. Sci. Paris 346 (2008), no. 3-4, 143--148.
    Preprint, Published version.
  • A. Jüngel and D. Matthes.
    The Derrida-Lebowitz-Speer-Spohn equation: existence, non-uniqueness, and decay rates of the solutions.
    SIAM J. Math. Anal. 39 (2008), no. 6, 1996--2015.
    Preprint, Published version.
  • A. Jüngel and D. Matthes.
    An algorithmic construction of entropies in higher-order nonlinear PDEs.
    Nonlinearity 19 (2006), no. 3, 633--659.
    Preprint, Published version.
  • A. Jüngel, D. Matthes, and J.P. Milisic.
    Derivation of new quantum hydrodynamic equations using entropy minimization.
    SIAM J. Appl. Math. 67 (2006), no. 1, 46--68.
    Preprint, Published version.
  • A.I. Bobenko, D. Matthes, and Yu.B. Suris.
    Nonlinear hyperbolic equations in surface theory: integrable discretizations and approximation results.
    St. Petersburg Math. J. 17 (2006), no. 1, 39--61.
    Preprint, Published version.
  • A. Jüngel and D. Matthes.
    A derivation of the isothermal quantum hydrodynamic equations using entropy minimization.
    ZAMM Z. Angew. Math. Mech. 85 (2005), no. 11, 806--814.
    Preprint, Published version.
  • D. Matthes. Convergence in discrete Cauchy problems and applications to circle patterns.
    Conform. Geom. Dyn. 9 (2005), 1--23.
    Preprint, Published version.
  • A.I. Bobenko, D. Matthes, and Yu.B. Suris.
    Discrete and smooth orthogonal systems: $C\sp \infty$-approximation.
    Int. Math. Res. Not. 45 (2003), 2415--2459.
    Preprint, Published version.

Proceedings and reviews

  • B. Düring and D. Matthes.
    A mathematical theory for wealth distribution.
    In: "Mathematical modeling of collective behavior in socio-economic and life-sciences."
    (Edited by G. Naldi et al.) Birkhäuser, Boston 2010, 81--113.
    Preprint, Published version.
  • B. Düring, D. Matthes, and G. Toscani.
    A Boltzmann-type approach to the formation of wealth distribution curves.
    Rivista di Matematica Università di Parma 8 (2009), no. 1, 199--261.
    Preprint, Published version.
  • A. Jüngel and D. Matthes.
    Entropiemethoden für nichtlineare partielle Differentialgleichungen.
    Internationale Mathematische Nachrichten 209 (2008), 1--14.
    Preprint, Published version.

  • Daniel Matthes, joint with S. Plazotta.
    A two-step time discetization of metric gradient flows.
    Oberwolfach reports 14 (2017), no. 4.
    Preprint, Published version.
  • D. Matthes, joint with J. Zinsl.
    Systems of diffusion equations as gradient flows in multi-component transportation metrics.
    Oberwolfach Reports 11 (2014), no. 4.
    Preprint, Published version.
  • D. Matthes, joint with F. Bassetti and L. Ladelli.
    Infinite energy solutions for a homogeneous inelastic Maxwell gas.
    Oberwolfach Reports 10 (2013), no. 4.
    Preprint, Published version.
  • D. Matthes.
    Kinetic models with non-strict conservations.
    Oberwolfach Reports 7 (2010), no. 4, 3200--3203.
    Preprint, Published version.
  • B. Düring, D. Matthes, and G.Toscani.
    Exponential and algebraic relaxation in kinetic models for wealth distribution.
    Proceedings WASCOM 2007, World Scientific, Singapore 2008, 228--238.
    Preprint.
  • A. Jüngel and D. Matthes.
    A review on results for the Derrida-Lebowitz-Speer-Spohn equation.
    Submitted to Proceedings of the EquaDiff 2007.
    Preprint.

Lecture Notes

  • D. Matthes.
    Entropy methods and related functional inequalities.
    Lecture notes from the course given in Pavia winter term 2007/2008.

Theses

Doctoral Thesis

  • Supervised by A.I. Bobenko
    Discrete Surfaces and Coordinate Systems: Approximation Theorems and Computation.
    Published online by the Technische Universität Berlin. PhD defense 12.12.2003.

Diploma Thesis

  • Supervised by R. Seiler.
    Analysis einer nichtlinearen parabolischen Gleichung aus der Halbleiterphysik mit globaler Kopplung.
    Diploma completed 23.6.1999.
 
TUM Mathematik Rutschen TUM Logo TUM Schriftzug Mathematik Logo Mathematik Schriftzug Rutsche

picture math department

Impressum  |  Datenschutzerklärung  |  AnregungenCopyright Technische Universität München